Author Topic: Milnacipran - completely stopping my brain fog  (Read 35579 times)

berlin1984

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 598
  • Use Adaptogens and Antioxidants, they can help.
Re: Milnacipran - completely stopping my brain fog
« Reply #260 on: June 21, 2021, 07:53:42 AM »
Have you tried Safran? (EDIT: Tried to put the Persian in here, but the forum does not like non-English characters...  )

It does not help (much) with pain or fatigue, but I think it works for the mental aspects. I'm using an extract called Affron, but for you it might be cheaper to get the real thing. Search the forum for "Saffron".

Progecitor

  • Full Member
  • ***
  • Posts: 117
Re: Milnacipran - completely stopping my brain fog
« Reply #261 on: June 21, 2021, 11:49:00 AM »
Milnacipran is not available in Iran. Is there a similar drug?

I can also recommend saffron. Venlafaxine also had a positive effect, but I don't remember the specifics as I had taken it more than 10 years ago. I think it has to be taken for a few weeks before a noticeable benefit. As for saffron it really doesn't help that much with fatigue, but besides brain fog it also helps a lot with bloodshot eyes which is a rather persistent symptom in my case. By the way my batch of saffron also came from Iran, so your country's agriculture is actually an exporter of the stuff and it shouldn't be difficult to get some there.

Laotzu1980

  • Jr. Member
  • **
  • Posts: 75
Re: Milnacipran - completely stopping my brain fog
« Reply #262 on: June 22, 2021, 03:29:48 AM »
Back in Australia. Called the doctor. Sending me Milnacipran immediately (tomorrow). 25 mg. About $14 for 14 pills here, but the 50g are apparently cheaper.

I tested my blood pressure yesterday and it was 140/82. High. But I can always feel when my blood pressure is high, so I'll be in meditation for a while to reduce it, and then will test a 25 mg pill of Milnacipran. Who knows if it will work or not, I have zero expectations.

Will report back after a few tries with it. It's funny because I actually fit all the symptoms of Fibromyalgia, for which the drug is used. Brain fog even outside of POIS, tiredness, insomnia, weakness... So I'm very curious how this will begin testing it only as a pre pack, and then even consider taking it more often if it has a positive effect. Step by step.

Thanks for everyone's help so far!

Laotzu1980

  • Jr. Member
  • **
  • Posts: 75
Re: Milnacipran - completely stopping my brain fog
« Reply #263 on: June 23, 2021, 01:40:20 AM »
Milnacipran has arrived. Will try it a few times before reporting back... 🙏

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 327
Re: Milnacipran - completely stopping my brain fog
« Reply #264 on: June 24, 2021, 08:24:44 AM »
Milnacipran has arrived. Will try it a few times before reporting back... ????

Hope the milnacipran helps, Laotzu :)

Laotzu1980

  • Jr. Member
  • **
  • Posts: 75
Re: Milnacipran - completely stopping my brain fog
« Reply #265 on: June 26, 2021, 02:52:23 AM »
Hi Hurray,

It seems the Milnacipran was not entirely effective. Being in quarantine now these are not normal conditions (no sun for 4 days, no exercise, etc), but also no stress.

I took 25 mg with a small snack, and O'd about 1 hour and 45 minutes after. I wonder if that was too long to wait. Now is my 2nd day symptoms, and there is depersonalisatiion, and difficulty socialising. 
After taking 0.5 mg of Clonazepam they became more manageable, but benzos are not what you want to continue taking.

Will give it another try 5 days after previous O, and try to O about 1.2 hours after instead. I wonder if I should up the dosage, but my bodyweight is 70 kgs, so 50 mg may be a lot?

Any thoughts?

Oh well. 🙂

« Last Edit: June 28, 2021, 12:23:08 AM by Laotzu1980 »

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 327
Re: Milnacipran - completely stopping my brain fog
« Reply #266 on: June 30, 2021, 07:11:54 AM »
Hi Laotzu,

Sorry to hear that the milnacipran didn't seem to work for you the first time. I initially stuck to 25mg because I was getting side-effects of fairly strong nausea, but after taking it for a while my body seemed to grow accustomed to it, and I was able to take larger doses of 50mg and even 100mg.

See what your doctor says regarding an increased dose.

Laotzu1980

  • Jr. Member
  • **
  • Posts: 75
Re: Milnacipran - completely stopping my brain fog
« Reply #267 on: June 30, 2021, 11:33:03 PM »
Thanks Hurray. I tried it again last night, and took 37.5 mg (1.5 capsules), and again, woke up with POIS. No real relief, as far as I can tell.
This time I took it 1 hour and 20 minutes before O also. I weigh only 70 kg, so if there is literally no relief from 37.5mg, I can't imagine this drug is getting to the root of it in my case. If there was even slight relief, I would try to increase the dose further...

No idea... it was a big hope of mine.
Oh well. ☹️ The suffering continues...
« Last Edit: June 30, 2021, 11:37:19 PM by Laotzu1980 »

demografx

  • Administrator
  • Hero Member
  • *****
  • Posts: 5733
  • All of us working together to defeat POIS!
Re: Milnacipran - completely stopping my brain fog
« Reply #268 on: July 01, 2021, 07:48:53 AM »

Oh well. :( The [POIS] suffering continues...


Yes. Even at my age (75)

But at least my aging stopped NE’s!
10 years of significant POIS-reduction, treatment consisting of daily (365 days/year) testosterone patches.

TRT must be checked out carefully with your doctor due to fertility, cardiac and other risks.

40+ years of severe 4-days-POIS, married, raised a family, started/ran a business

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 327
Re: Milnacipran - completely stopping my brain fog
« Reply #269 on: July 02, 2021, 10:07:20 AM »
Thanks Hurray. I tried it again last night, and took 37.5 mg (1.5 capsules), and again, woke up with POIS. No real relief, as far as I can tell.
This time I took it 1 hour and 20 minutes before O also. I weigh only 70 kg, so if there is literally no relief from 37.5mg, I can't imagine this drug is getting to the root of it in my case. If there was even slight relief, I would try to increase the dose further...

No idea... it was a big hope of mine.
Oh well. ?? The suffering continues...

How disappointing  :(

I think you are taking the right approach, though. I tried a large number of medicines, vitamins, supplements etc to find relief from POIS before I found the one that worked. You've posted about trying several different medicines recently, you may well find something that works for you soon.

demografx

  • Administrator
  • Hero Member
  • *****
  • Posts: 5733
  • All of us working together to defeat POIS!
Re: Milnacipran - completely stopping my brain fog
« Reply #270 on: July 02, 2021, 10:35:11 AM »

…I found the one that worked.


10 years of significant POIS-reduction, treatment consisting of daily (365 days/year) testosterone patches.

TRT must be checked out carefully with your doctor due to fertility, cardiac and other risks.

40+ years of severe 4-days-POIS, married, raised a family, started/ran a business

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 327

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 327
Re: Milnacipran - completely stopping my brain fog
« Reply #272 on: August 18, 2021, 06:15:20 PM »
Thanks Hurray. I tried it again last night, and took 37.5 mg (1.5 capsules), and again, woke up with POIS. No real relief, as far as I can tell.
This time I took it 1 hour and 20 minutes before O also. I weigh only 70 kg, so if there is literally no relief from 37.5mg, I can't imagine this drug is getting to the root of it in my case. If there was even slight relief, I would try to increase the dose further...

No idea... it was a big hope of mine.
Oh well. ?? The suffering continues...

I've mentioned elsewhere in the thread that milnacipran can make me feel nauseous, and make my Os far stronger. After an hour and 15 minutes, if I start feeling nauseous I know that it has "kicked in". The feeling of nausea usually passes after 15 minutes or so.

I've found that if I take milnacipran on an empty stomach, it increases both the Os and the temporary nausea. Are these side-effects signs that milnacipran is "doing its work"? Taking it on an empty stomach appears to add to its strength.

I'd be interested to hear from anyone else who has tried milnacipran if they experienced side effects from it.

certainlypois2

  • Sr. Member
  • ****
  • Posts: 309
Re: Milnacipran - completely stopping my brain fog
« Reply #273 on: August 19, 2021, 06:21:10 PM »
I get the nauseous feeling at  higher dosages, but I forget at what dosage I start to get nauseous. Unfortunately I  didn't the orgasm benefit.   I didn't notice any help with my pois. I am waiting to try again.

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 327
Re: Milnacipran - completely stopping my brain fog
« Reply #274 on: August 20, 2021, 08:32:26 AM »
I get the nauseous feeling at  higher dosages, but I forget at what dosage I start to get nauseous. Unfortunately I  didn't the orgasm benefit.   I didn't notice any help with my pois. I am waiting to try again.

The benefit with Os seems to be quite a rare side-effect of milnacipran, the only place I've seen it mentioned is here:

https://www.reddit.com/r/Psychiatry/comments/5exgcc/could_someone_provide_insight_on_the_effect_of/

The nausea is more common, but it gets less powerful over time with continuing use of milnacipran.